Volume 2, Issue 22
May 28, 2009
Do osteoporosis drugs actually
Once again, we've found another class of drugs that's completely unnecessary — and outright dangerous. This time, it's bisphosphonates — drugs that are supposed to treat osteoporosis. They're unnecessary because they're treating a condition that you can prevent naturally. All you really need is a simple combination of exercise, vitamins, and natural hormonal replacement. But why are they dangerous?
Studies now show that these drugs, ironically enough, cause an "over-suppression of bone turnover during long-term use." This over-suppression has had the rather undesirable effect of causing bones to spontaneously break. That means that suddenly and for no reason (like a fall or some other form of trauma), bones just break in half.
In one study, the authors reported the effect of the most commonly used bisphosphonate, alendronate (Fosamax), on the bones of nine patients. All nine had experienced spontaneous fractures of their bones.
Have These Deep-Sea Diving Grandmothers Found The Fountain Of Youth?
They dive 65 feet underwater... hold their breath for minutes... and bring up treasures from the sea. And some of them are over 70 years old!
Click Here To Learn More
Subsequent analysis of their bones revealed a very disconcerting finding.ÿ According to the researchers, they all had "markedly suppressed bone formation," with reduced or absent bone-forming cells "in most patients."ÿ And this came from a class of drugs that is supposed to increase bone strength.
What they forgot to consider was that the breakdown of bone, called remodelization, is an important part of the strengthening of bone. When you interfere with the breakdown of bone, as these drugs do, you also will interfere with the building up of the very same bone. Medical specialists refer to this kind of abnormal bone as "frozen bone" or "adynamic bone disease."
Thus, these poor patients ended up with frozen bones that were so weak that they spontaneously broke in half. And just as bad, they took anywhere from three months to a full two years to heal!
But that's not all! These medications also result in a painful condition known as osteonecrosis of the jaw.ÿ Oops, did your doctor forget to tell you about that, too? Osteonecrosis of the jaw refers to what happens to your teeth and jaw after enough bone has been lost. Your teeth fall out and your jaw falls apart. The risk of osteonecrosis is so great that most dentists won't treat you if you're taking these drugs. If they do, you'll have to sign a lot of papers saying any broken bones are not the dentist's fault.
According to the authors of a review study on the subject, "Complete prevention of this complication is not currently possible." Well, actually, complete prevention is currently possible. All you have to do is completely avoid these drugs in the first place. After all, why take a medication with all these serious side effects when it is so easy and effective to prevent osteoporosis naturally? For more detail on preventing — and even reversing — osteoporosis, please see the numerous articles on my website.
Finding your Real Cures,
Frank Shallenberger, MD
Odvina CV, Zerwekh JE, Rao DS, et al. Severely suppressed bone turnover: a potential complication of alendronate therapy.ÿ Journal of Clinical Endocrinlogy and Metabolism. 2005 Mar;90(3):1294-301.
Marx RE, Sawatari Y, Fortin M, Broumand V. Biphosphonate-induced exposed bone (osteonecrosis/osteoporosis) of the jaws: risk factors, recognition, prevention, and treatment.ÿ Journal of Oral and Maxillofacial Surgery. 2005 Nov;63(11):1567-75.
Copyright 2009 Soundview Publishing, LLC
If someone forwarded you this email, and you'd like to receive your own Real Cures Alert, please sign up on our website: www.secondopinionnewsletter.com
We have a strict anti-spam policy. We know how important your privacy is to you. That's why we do not share your email address with anyone.
To contact us:
PO Box 8051
Norcross, GA 30091-8051
Real Cures Health Alert is a complimentary e-mail service from Real Cures Newsletter written by Dr. Frank Shallenberger.
To unsubscribe from future mailings, please follow this link to manage your email preferences.